MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; WIRE, GUIDE, CATHETER
Model Number SSFT215PRE
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an endovascular procedure, when the subject guidewire was used to guide the microcatheter, the hydrophilic polymer coating of the subject guidewire was peeled off.The procedure was completed successfully by replacing the device.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated h3 summary attached - updated d4 expiration date - added there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned and the lot number was confirmed with the packaging.During visual inspection, the guidewire was found to be severely kinked/bent 27 cm from the distal end.The guidewire was found to be kinked/bent 49 cm from the proximal end.The core wire distal end was observed through the distal tip dome.The guidewire ptfe coating was noted to be peeling in multiple areas to 56 cm from the proximal end.The hydrophilic coating was hydrated and there were no anomalies noted.During functional inspection, the device was hydrated and there were no anomalies noted to the outer coating of the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event was not confirmed based on the damage noted to the returned device.However, the device failed to meet specification when returned for analysis.Additional information provided by the customer indicates that the coating was probably peeled off when it was inserted in the introducer.There was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure.During analysis, the guidewire was found to be severely kinked/bent, the ptfe coating was noted to be peeling in multiple areas, the peeling most likely occurred as a result of interaction with another device.There were no anomalies noted with the hydrophilic coating.Therefore not confirmed will the assigned to the as reported event of hydrophilic coating peeling.The as analysed events of guidewire kinked/bent and guidewire ptfe coating peeling will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
SYNCHRO SELECT-14 SOFT PS 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14594277
Report Number3012931345-2022-00121
Device Sequence Number12145025
Product Code MOF
UDI-Device Identifier07613327508598
UDI-Public07613327508598
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberSSFT215PRE
Device Catalogue NumberSSFT215PRE
Device Lot Number0000069923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER); SL-10 MICROCATHETER (STRYKER)
Patient SexUnknown